MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL G2 CURVED JAW 14CM; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL G2 CURVED JAW 14CM; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Catalog Number NSLG2C14
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # m93e3u.Event date is unknown.Investigation summary : the device was returned with the lower jaw damaged.Testing found a short on the device when the jaws are fully closed, resulting in an alert screen "reposition jaws and reactive", this is advising that the instrument is being activated on low impedance (thin) tissue or metal (such as staples, clips, retractors, or clamps), the "replace instrument" alert screen would be displayed after receiving the "reposition and reactivate" alert screen twice.A probable cause of the damage to the jaws could be not allowing thick and fibrous tissues to denature prior to i-blade advancement.The batch history record was reviewed, and no defects, nc¿s or protocols related to the complaint, were found during the manufacturing process.
 
Event or Problem Description
It was reported that the device was received with no complaint information.Attempts were made to reconcile the device with no success resulting in the creation of a new complaint.

Brand Name
ENSEAL G2 CURVED JAW 14CM
Common Device Name
ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7895989
Report Number3005075853-2018-12918
Device Sequence Number1395037
Product Code GEI
UDI-Device Identifier10705036014164
UDI-Public10705036014164
Combination Product (Y/N)N
PMA/510(K) Number
K112033
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2020
Device Catalogue NumberNSLG2C14
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/19/2018
Initial Report FDA Received Date09/20/2018
Patient Sequence Number1